Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Started using canesten for vaginal thrush. Having white and yellow discharge with strong smell. Advise?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11352 Questions
I started using canesten (3 day cream) for suspected vaginal thrush (white discharge, no bad odor, itching, redness) yesterday. Today, following one use of canesten, the discharge has changed to a white/yellow color and there is quite a strong smell. I will see my doctor about it tomorrow but is this an abnormal reaction to canesten?
Posted Thu, 4 Jul 2013 in Women's Health
Answered by Dr. Rakhi Tayal 11 minutes later
Thanks for posting your query.
The yellowish discoloration of the vaginal discharge with a strong smell is likely to be due to a bacterial vaginosis. It is not related to using the anti fungal cream.
You need to take antifungal drugs orally along with antibacterial agent in order to treat any super added infection that is present.
Please do consult your gynecologist for vaginal swab culture and proper prescription.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Started using canesten for vaginal thrush. Having white and yellow discharge with strong smell. Advise? 4 minutes later
Thank you for the reply. I will see my doctor as soon as possible, but I do have one follow-up question: is it possible for the anti fungal cream to have made the bacterial infection worse?
Answered by Dr. Rakhi Tayal 53 minutes later
Thanks for writing again.
The anti fungal ointment will not make the bacterial infection worse. It will only help in reducing the itching.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor